Alert archive / Alaska / Blizzard Warnings in 2010
Blizzard Warning 22, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Apr 15, 2010, 5:06 AM AKDT. It took effect at Apr 15, 2010, 3:05 PM AKDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2010, 5:06 AM AKDT (13:06 UTC)
- In effect from
- Apr 15, 2010, 3:05 PM AKDT
- Expired
- Apr 16, 2010, 2:00 AM AKDT
- In force
- 11 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWAK42 PAFC 151306 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 506 AM AKDT THU APR 15 2010 AKZ155-160215- /X.UPG.PAFC.BZ.A.0021.100415T2100Z-100416T0600Z/ /X.NEW.PAFC.BZ.W.0022.100416T0000Z-100416T0700Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 506 AM AKDT THU APR 15 2010 ...BLIZZARD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. A STRONG FRONT IN THE BERING SEA WILL APPROACH SOUTHWEST ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW WILL DEVELOP ALONG THE COAST IN THE AFTERNOON...POSSIBLY REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE BY LATE THIS EVENING AS THE FRONT WEAKENS AND MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ195-151800- /X.CON.PAFC.BZ.W.0021.000000T0000Z-100415T1800Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 506 AM AKDT THU APR 15 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM AKDT THIS MORNING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM AKDT THIS MORNING. A STRONG FRONT IS PASSING OVER THE PRIBILOF ISLANDS THIS MORNING. STRONG SOUTHEASTERLY WINDS OF 30 TO 50 MPH ALONG WITH SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THIS MORNING. CONDITIONS WILL IMPROVE LATE THIS MORNING AS TEMPERATURES WARM TO ABOVE FREEZING AND WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-160215- /X.NEW.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 506 AM AKDT THU APR 15 2010 ...BLIZZARD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. A STRONG FRONT IN THE CENTRAL BERING SEA WILL APPROACH SOUTHWEST ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW DEVELOP ALONG THE WESTERN CAPES EARLY THIS EVENING...POSSIBLY REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE BY FRIDAY MORNING AS AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
5 follow-up statements
581 WWAK42 PAFC 151751 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 951 AM AKDT THU APR 15 2010 AKZ195-152100- /X.EXT.PAFC.BZ.W.0021.000000T0000Z-100415T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 951 AM AKDT THU APR 15 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 1 PM AKDT THIS AFTERNOON... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 1 PM AKDT THIS AFTERNOON. A STRONG FRONT IS PASSING OVER THE PRIBILOF ISLANDS THIS MORNING. STRONG SOUTHEASTERLY WINDS OF 25 TO 40 MPH ALONG WITH SNOW AND BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THROUGH EARLY AFTERNOON. CONDITIONS WILL IMPROVE BY MID AFTERNOON AS TEMPERATURES WARM TO ABOVE FREEZING AND WINDS DIMINISH BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ155-160700- /X.CON.PAFC.BZ.W.0022.100416T0000Z-100416T0700Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 951 AM AKDT THU APR 15 2010 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. A STRONG FRONT IN THE BERING SEA WILL APPROACH SOUTHWEST ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW WILL DEVELOP ALONG THE COAST IN THE AFTERNOON...POSSIBLY REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE BY LATE THIS EVENING AS THE FRONT WEAKENS AND MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-160700- /X.CON.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 951 AM AKDT THU APR 15 2010 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING THROUGH LATE TONIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING THROUGH LATE TONIGHT. A STRONG FRONT IN THE CENTRAL BERING SEA WILL APPROACH SOUTHWEST ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW DEVELOP ALONG THE WESTERN CAPES EARLY THIS EVENING...POSSIBLY REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE BY FRIDAY MORNING AS AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
440 WWAK42 PAFC 152048 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1248 PM AKDT THU APR 15 2010 AKZ195-152200- /X.CAN.PAFC.BZ.W.0021.000000T0000Z-100415T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1248 PM AKDT THU APR 15 2010 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. VISIBILITIES HAVE IMPROVED. $$ AKZ155-160700- /X.CON.PAFC.BZ.W.0022.100416T0000Z-100416T0700Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1248 PM AKDT THU APR 15 2010 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. A STRONG FRONT IN THE BERING SEA WILL APPROACH SOUTHWEST ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW WILL DEVELOP ALONG THE COAST IN THE AFTERNOON...POSSIBLY REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE BY LATE THIS EVENING AS THE FRONT WEAKENS AND MOVES OFF TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-161000- /X.CON.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1248 PM AKDT THU APR 15 2010 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING THROUGH LATE TONIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING THROUGH LATE TONIGHT. A STRONG FRONT IN THE CENTRAL BERING SEA WILL APPROACH SOUTHWEST ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW DEVELOP ALONG THE WESTERN CAPES EARLY THIS EVENING...POSSIBLY REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL IMPROVE BY FRIDAY MORNING AS AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
847 WWAK42 PAFC 152305 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 305 PM AKDT THU APR 15 2010 AKZ161-160900- /X.UPG.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/ /X.EXB.PAFC.BZ.W.0022.100415T2305Z-100416T0900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 305 PM AKDT THU APR 15 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 1 AM AKDT FRIDAY ALONG THE WESTERN CAPES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 1 AM AKDT FRIDAY ALONG THE WESTERN CAPES. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG FRONT THAT IS NEARING SOUTHWEST ALASKA IS BRINGING SNOW AND INCREASING SOUTHEAST WINDS FROM 30 TO 40 MPH ALONG THE COAST. SNOW AND BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES ALONG THE WESTERN CAPES. CONDITIONS WILL IMPROVE SHORTLY AFTER MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ155-160700- /X.EXT.PAFC.BZ.W.0022.100415T2305Z-100416T0700Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 305 PM AKDT THU APR 15 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 PM AKDT THIS EVENING ALONG THE COAST... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 11 PM AKDT THIS EVENING ALONG THE COAST. A STRONG FRONT THAT IS NEARING SOUTHWEST ALASKA IS BRINGING SNOW AND SOUTHEAST WINDS FROM 30 TO 40 MPH ALONG THE COAST. SNOW AND BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES WILL CONTINUE ALONG THE SOUTHWEST ALASKA COAST. CONDITIONS WILL IMPROVE BY MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
892 WWAK42 PAFC 160630 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1030 PM AKDT THU APR 15 2010 AKZ155-161000- /X.EXT.PAFC.BZ.W.0022.000000T0000Z-100416T1000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1030 PM AKDT THU APR 15 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 2 AM AKDT FRIDAY ALONG THE COAST... THE BLIZZARD WARNING FOR THE KUSKOKWIM DELTA COAST IS NOW IN EFFECT UNTIL 2 AM AKDT FRIDAY. A STRONG FRONT THAT IS PASSING OVER SOUTHWEST ALASKA IS BRINGING SNOW AND SOUTHEAST WINDS FROM 25 TO 40 MPH ALONG THE COAST. SNOW AND BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES WILL CONTINUE ALONG THE SOUTHWEST ALASKA COAST. CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ161-161000- /X.EXT.PAFC.BZ.W.0022.000000T0000Z-100416T1000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1030 PM AKDT THU APR 15 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 2 AM AKDT FRIDAY FOR THE WESTERN CAPES... THE BLIZZARD WARNING FOR THE WESTERN CAPES OF BRISTOL BAY IS NOW IN EFFECT UNTIL 2 AM AKDT FRIDAY. A STRONG FRONT THAT IS PASSING OVER SOUTHWEST ALASKA IS BRINGING SNOW AND SOUTHEAST WINDS FROM 25 TO 40 MPH ALONG THE COAST. SNOW AND BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES WILL CONTINUE ALONG THE WESTERN CAPES. CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
484 WWAK42 PAFC 161005 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 205 AM AKDT FRI APR 16 2010 AKZ155-161-161115- /X.EXP.PAFC.BZ.W.0022.000000T0000Z-100416T1000Z/ KUSKOKWIM DELTA-BRISTOL BAY- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND... KING SALMON...DILLINGHAM...NAKNEK...PILOT POINT 205 AM AKDT FRI APR 16 2010 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNINGS FOR THE KUSKOKWIM DELTA COAST AND FOR THE WESTERN CAPES OF BRISTOL BAY HAVE EXPIRED. VISIBILITIES ARE RAPIDLY IMPROVING. AND WINDS ARE EXPECTED TO GRADUALLY DIMINISH THROUGHOUT THE DAY TO DAY. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Apr 14, 2:30 PM AKDT, 14 hours 36 minutes earlier.
Area forecast discussion, Apr 14, 2:30 PM AKDT, 14 hours 36 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 230 PM AKDT WED APR 14 2010 .ANALYSIS AND UPPER LEVELS... NEUTRALLY TILTED TROUGH WITH AXIS AROUND 160W DRIVING THE WEATHER OVER MUCH OF MAINLAND ALASKA TODAY. THE 105 KT JET EXITING THE AMPLIFIED TROUGH IS TAPPING THE SUBTROPICAL MOISTURE AND DRIVING IT NORTH TO THE NORTHEASTERN GULF OF ALASKA. STRONG SUBSIDENCE EVIDENT ON THE BACK OF THE TROUGH. FURTHER WEST IS A DEEPENING AREA OF LOW PRESSURE BEING FED BY AN IMPRESSIVE 180 KT JET. THE MOISTURE FETCH WITH THIS SYSTEM IS VERY SUBSTANTIAL...AND CAN BE TRACED BACK TO SOUTHERN JAPAN. AT THE SURFACE...THE AREA OF LOW PRESSURE THAT BROUGHT MOST OF SOUTHCENTRAL ALASKA SNOW OVERNIGHT AND THIS MORNING IS CURRENTLY LOCATED JUST SOUTHWEST OF SEWARD AS IT FOLLOWS THE KENAI PENINSULA COAST TOWARD PRINCE WILLIAM SOUND. HIGH PRESSURE IN CONTROL OF SOUTHWEST ALASKA AND THE EASTERN BERING SEA. OUT WEST...A STRONG FRONT IS PUSHING THROUGH THE WESTERN ALEUTIANS WITH WINDS REACHING 60 MPH AT SHEMYA THIS HOUR. .MODEL DISCUSSION... AGAIN...MODELS IN EXCELLENT AGREEMENT BUT HAVE BEEN PRETTY ERRATIC THE LAST SEVERAL RUNS SO CONFIDENCE IS NOT HIGH. ALL MODELS INDICATING SOME MINOR COLD AIR ADVECTION ON THE BACK SIDE OF THE KENAI PENINSULA LOW AS IT WEAKENS AND MOVES INLAND. THE STRENGTH AND TIMING OF THE FRONT AS IT TREKS EAST ACROSS THE ALEUTIANS AND INTO THE WESTERN GULF IS STILL LOOKING GOOD SO NO MAJOR CHANGES WERE MADE THROUGH 84 HOURS. A SLIGHT PREFERENCE TOWARD THE ECMWF BEYOND 84 HOURS AS MODELS DIVERGE ON THE PLACEMENT OF A LOW IN THE SOUTHERN GULF OVER THE WEEKEND. .SHORT TERM FORECAST... .SOUTH CENTRAL ALASKA...SNOW CONTINUES TO FALL FROM THE UPPER KENAI PENINSULA TO THE EASTERN SUSITNA VALLEY...AS WELL AS HEAVY RAIN AND SNOW OVER EASTERN PRINCE WILLIAM SOUND. THE TRACK OF THE LOW THAT DEVELOPED NEAR KODIAK ISLAND TOOK A MUCH FARTHER WEST TRACK THAN EXPECTED...BRINGING THE ABUNDANT OVERRUNNING MOISTURE TO THE WESTERN KENAI PENINSULA AND ANCHORAGE BOWL. AFTER A BRIEFLY DOWNSLOPING LATER THIS MORNING ASSOCIATED WITH WARM AIR ALOFT ADVECTING OVER THE REGION...COLD AIR IS BEGINNING TO MOVE UP THE INLET. THE RESULT IS MORE LOW LEVEL CONVERGENCE OVER ANCHORAGE. TEMPERATURES ARE HOVERING RIGHT AROUND FREEZING SO SNOW IS HAVING A DIFFICULT TIME ACCUMULATING ON THE ROAD SURFACE...OTHERWISE SNOW TOTALS HAVE RANGED SO FAR FROM AN INCH ON THE HILLSIDE TO NEARLY 7 INCHES IN PARTS OF NORTH ANCHORAGE. SNOW WILL TAPER OFF LATER THIS EVENING AS THE LOW MOVES INLAND AND DRIER AIR SLOWLY FILTERS ACROSS THE REGION. EXPECT SNOW TO CONTINUE ALONG THE HILLSIDE UP TO PALMER THROUGH MOST OF THE NIGHT AS FLOW TURNS SOUTHWEST TO WESTERLY AND THE UPSLOPE COMPONENT CONTRIBUTES TO THE ADDITIONAL SNOWFALL. HEAVY RAIN AND SNOW WILL CONTINUE ALONG THE MOUNTAINS EAST OF PRINCE WILLIAM SOUND. THE LARGEST IMPACT IS ON THE ROAD SYSTEM THROUGH THOMPSON PASS WHERE OVER TWO FEET OF SNOW HAS BEEN MEASURED SO FAR. AT SEA LEVEL...PRECIP IS STILL HEAVY BUT FALLING IN THE FORM OF RAIN. RATES WILL SLOWLY DIMINISH OVERNIGHT AS THE SUBTROPICAL FETCH OF MOISTURE IS PINCHED OFF AND TRANSITIONS EAST. HIGH PRESSURE BUILDS BRIEFLY THURSDAY AHEAD OF THE STRONG FRONT THAT WILL MOVE INTO THE WESTERN GULF LATER THURSDAY. WILL BE INCREASING THE SOUTHEASTERLY GAP WINDS WITH THIS SYSTEM WHICH WILL ALSO LEAD TO A STRONG DOWNSLOPING SCENARIO...KEEPING ANCHORAGE AND THE LEE SIDE OF THE MOUNTAINS MOSTLY DRY BUT CLOUDY THROUGH THE WEEKEND. .SOUTHWEST ALASKA... THE TROUGH AXIS IS LOCATED OVER THE ALASKA PENINSULA AND EXTENDS NORTH ALONG THE BERING SEA COAST. THE CYCLONIC AND ONSHORE FLOW IS LEADING TO WIDESPREAD STRATUS AND PERIODS OF LIGHT SNOW ALONG MUCH OF SOUTHWEST ALASKA. CONDITIONS WILL IMPROVE AS THE TROUGH SHIFTS EAST TONIGHT AND AN UPPER LEVEL RIDGE BRIEFLY MOVES OVER THE REGION. THE FAIR WEATHER WILL NOT LAST LONG AS THE STRONG FRONT APPROACHES THE COAST THURSDAY AFTERNOON. THE OCCLUDED FRONT WILL NOT ALLOW WARM AIR TO PENETRATE TOO FAR NORTH SO PRECIPITATION ASSOCIATED WITH THE FRONT WILL FALL MOSTLY AS SNOW AS THE FRONT MOVES INLAND THURSDAY NIGHT. FOR THIS REASON...WILL BE ISSUING A BLIZZARD WATCH FOR THE KUSKOKWIM DELTA. THE UPPER LEVEL TROUGH STALLS OUT AGAIN OVER THE REGION SO MARGINAL CONDITIONS WILL PREVAIL THROUGH THE WEEKEND. .ALEUTIANS AND BERING SEA...MAIN AREA OF CONCERN WILL BE ALONG THE STRONG FRONTAL BOUNDARY CURRENTLY AFFECTING THE WESTERN ALEUTIANS. WINDS ARE ALREADY STRONGER THAN FORECASTED SO MAY HAVE TO CONTINUE THAT TREND AS THE FRONT PROGRESSES TO THE CENTRAL AND EVENTUALLY EASTERN ALEUTIANS THROUGH THURSDAY. BLIZZARD CONDITIONS ALSO A CONCERN FOR THE PRIBILOFS WHERE PRECIP WILL FALL IN THE FORM OF SNOW AHEAD OF THE OCCLUSION AND WINDS WILL INCREASE TO GALE STRENGTH. A BLIZZARD WATCH THAT WILL LIKELY HAVE TO BE UPGRADED TO WARNING LATER THIS EVENING WILL BE ISSUED WITH THE AFTERNOON PACKAGE. THE VERTICALLY STACKED LOW WILL FILL THROUGH THE WEEKEND AS IT DRIFTS TO THE EASTERN BERING FRIDAY NIGHT AND EVENTUALLY ACROSS THE AKPEN SATURDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING...155 160 165 170 171 172 175 176 179 180 185 FIRE WEATHER...NONE. AB APR 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| Apr 14, 4:00 PM AKDT | Small Craft Advisory | AFC | 5 days | |
| Apr 14, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Apr 14, 4:00 PM AKDT | Storm Warning | AFC | 12 hr | |
| Apr 14, 4:05 PM AKDT | Blizzard Watch | AFC | 13 hr | |
| Apr 14, 4:05 PM AKDT | Blizzard Warning | AFC | 21 hr | |
| Apr 15, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Apr 15, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 15, 4:00 AM AKDT | Gale Warning | AFC | 66 hr | |
| Apr 15, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Apr 15, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Apr 15, 5:06 AM AKDT | Blizzard Watch | AFC | 10 hr |
Nearby
Blizzard Warnings in Alaska, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.